Alert archive / Montana / Wind Advisories in 2011

Wind Advisory 7, NWS Billings, MT

January 22, 2011Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Jan 22, 2011, 3:26 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 23, 2011, 12:00 AM MST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2011, 3:26 PM MST (22:26 UTC)
In effect from
Jan 23, 2011, 12:00 AM MST
Expired
Jan 23, 2011, 4:30 PM MST
In force
17 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WWUS75 KBYZ 222226
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
326 PM MST SAT JAN 22 2011

MTZ065-231200-
/O.NEW.KBYZ.WI.Y.0007.110123T0700Z-110124T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
326 PM MST SAT JAN 22 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
SUNDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BECOME
  STRONG AT TIMES LATE TONIGHT THROUGH SUNDAY.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO
  65 MPH ARE EXPECTED.

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ALONG I-90 FROM
  SPRINGDALE TO LIVINGSTON. IN ADDITION...AREAS OF BLOWING SNOW
  WILL RESTRICT VISIBILITY AT TIMES...MAKING TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-231200-
/O.NEW.KBYZ.WI.Y.0007.110123T0700Z-110124T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
326 PM MST SAT JAN 22 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
SUNDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BECOME
  STRONG AT TIMES LATE TONIGHT THROUGH SUNDAY.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO
  65 MPH ARE EXPECTED. 

* IMPACTS: STRONG WINDS COMBINED WITH AREAS OF BLOWING SNOW WILL
  MAKE TRAVEL DIFFICULT AT TIMES. THE STRONGEST WINDS ARE EXPECTED
  FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY
  LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER
  CREEK ROAD..
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
359 
WWUS75 KBYZ 230350
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
850 PM MST SAT JAN 22 2011

MTZ065-231300-
/O.CON.KBYZ.WI.Y.0007.110123T0700Z-110124T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
850 PM MST SAT JAN 22 2011

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
MST SUNDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BECOME
  STRONG LATE TONIGHT THROUGH SUNDAY.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS 
  TO 65 MPH ARE EXPECTED. 

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ALONG I-90 FROM 
  SPRINGDALE TO LIVINGSTON. IN ADDITION...AREAS OF BLOWING SNOW 
  WILL RESTRICT VISIBILITY AT TIMES...MAKING TRAVEL DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-231300-
/O.CON.KBYZ.WI.Y.0007.110123T0700Z-110124T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
850 PM MST SAT JAN 22 2011

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
MST SUNDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BECOME
  STRONG LATE TONIGHT THROUGH SUNDAY.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS 
  TO 65 MPH ARE EXPECTED. 

* IMPACTS: STRONG WINDS COMBINED WITH AREAS OF BLOWING SNOW WILL 
  MAKE TRAVEL DIFFICULT AT TIMES. THE STRONGEST WINDS ARE 
  EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH 
  SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH 
  OF FIDDLER CREEK ROAD.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
131 
WWUS75 KBYZ 231016
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
316 AM MST SUN JAN 23 2011

MTZ065-232230-
/O.CON.KBYZ.WI.Y.0007.000000T0000Z-110124T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
316 AM MST SUN JAN 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING: SOUTHWEST WINDS WILL BECOME STRONG THIS MORNING. THE
  STRONG WINDS WILL CONTINUE THROUGH THE DAY AND WILL BEGIN
  DIMINISHING BY LATE AFTERNOON.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS 
  TO 65 MPH ARE EXPECTED. 

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ALONG I-90 FROM 
  SPRINGDALE TO LIVINGSTON. IN ADDITION...AREAS OF BLOWING SNOW 
  WILL RESTRICT VISIBILITY AT TIMES...MAKING TRAVEL DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-232230-
/O.CON.KBYZ.WI.Y.0007.000000T0000Z-110124T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
316 AM MST SUN JAN 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING: SOUTHWEST WINDS WILL CONTINUE INCREASING THIS MORNING
  AND WILL BECOME STRONG. THE STRONG WINDS WILL CONTINUE THROUGH
  LATE AFTERNOON.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS 
  TO 65 MPH ARE EXPECTED. 

* IMPACTS: STRONG WINDS COMBINED WITH AREAS OF BLOWING SNOW WILL 
  MAKE TRAVEL DIFFICULT AT TIMES. THE STRONGEST WINDS ARE 
  EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH 
  SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH 
  OF FIDDLER CREEK ROAD.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
767 
WWUS75 KBYZ 231654
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
954 AM MST SUN JAN 23 2011

MTZ065-240000-
/O.CON.KBYZ.WI.Y.0007.000000T0000Z-110124T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
954 AM MST SUN JAN 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THE DAY AND WILL
  BEGIN DIMINISHING BY LATE AFTERNOON.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS 
  TO 65 MPH ARE EXPECTED. 

* IMPACTS: STRONG CROSSWINDS ARE EXPECTED ALONG I-90 FROM
  SPRINGDALE TO LIVINGSTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-240000-
/O.CON.KBYZ.WI.Y.0007.000000T0000Z-110124T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
954 AM MST SUN JAN 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON.

* WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS 
  TO 65 MPH ARE EXPECTED. 

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES. THE
  STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
  SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
  ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
492 
WWUS75 KBYZ 232330
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
430 PM MST SUN JAN 23 2011

MTZ065-066-240030-
/O.CAN.KBYZ.WI.Y.0007.000000T0000Z-110124T0000Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
430 PM MST SUN JAN 23 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA. WINDS
ARE EXPECTED TO CONTINUE TO DECREASE THROUGH THE REST OF THE
AFTERNOON AND INTO THE EVENING. THEREFORE...THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 22, 11:57 AM MST, 3 hours 29 minutes earlier.

Area forecast discussion, Jan 22, 11:57 AM MST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
1157 AM MST SAT JAN 22 2011

.SHORT TERM...VALID FOR TDY AND SUN...

UPDATED FORECAST TO INCREASE SNOW ACCUMULATIONS OVER CENTRAL
ZONES. A CONVERGENCE BAND HAS SET UP FROM EASTERN GOLDEN VALLEY
THROUGH THE BILLINGS AREA AND INTO WESTERN BIG HORN COUNTY. A
NARROW BAND OF HEAVY SNOW HAS DEVELOPED ALONG THIS CONVERGENCE
ZONE AND IS NOT MOVING MUCH AT THIS TIME. TEMPERATURES CONTINUE TO
HOVER AROUND FREEZING ALONG THIS BAND...SO ACCUMULATIONS MAY OCCUR
QUICKLY DURING HEAVY BURSTS...BUT MELT JUST AS QUICKLY ONCE THE
SNOW DIMINISHES. ROADWAYS WILL BE WET TO SLUSHY IN MOST
PLACES...BUT BY LATER THIS AFTERNOON AS COLD AIR MOVES IN EXPECT
ICY ROAD CONDITIONS TO DEVELOP. INCREASED ACCUMULATIONS TO A
GENERAL 2 INCHES...BUT LOCALLY 3 TO 4 INCHES ARE POSSIBLE UNDER
THIS NARROW HEAVY SNOW BAND. MAY NEED TO ISSUE AN ADVISORY FOR
THIS FEATURE IF IT PERSISTS MORE THAN AN HOUR LONGER. CHAMBERS

.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...

MODELS REMAIN IN GOOD AGREEMENT THROUGH MOST OF THE EXTENDED
PERIOD BUT DIVERGE GOING INTO NEXT WEEKEND. CURRENT EXTENDED
PACKAGE LOOKS TO BE IN GOOD SHAPE SO DID NOT MAKE ANY BIG
CHANGES. NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE PERIOD.
DISTURBANCES WITHIN THE FLOW WILL AGAIN MOVE ACROSS THE FORECAST
AREA MONDAY NIGHT AND AGAIN TUESDAY NIGHT. THESE WILL MAINLY
AFFECT THE EASTERN PORTIONS OF THE FORECAST AREA. MODELS SHOWING
DECENT QPF AMOUNTS WITH MONDAY NIGHTS SYSTEM WHICH MAY RESULT IN
ANOTHER QUICK BURST OF SNOW AND A COUPLE INCHES FOR CUSTER AND
FALLON COUNTIES. TUESDAY NIGHT'S SYSTEM LOOKS TO BE WEAKER THAN
MONDAY NIGHTS AND THE BULK OF THE MOISTURE LOOKS TO MOVE ACROSS
NORTH DAKOTA.

BY WEDNESDAY AND THURSDAY...RIDGING AND HIGHER HEIGHTS BUILD
ACROSS THE AREA RESULTING IN MILDER TEMPERATURES AND MAINLY DRY
CONDITIONS...ALTHOUGH SNOW SHOWER CHANCES WILL CONTINUE OVER THE
MOUNTAINS. WINDY CONDITIONS CAN BE EXPECTED AT TIMES THROUGHOUT
THE UPCOMING WEEK FOR THE LIVINGSTON AND FAVORED GAP AREAS. NEW
GUIDANCE IS WARMER AS WELL FOR LATER IN THE WEEK...AND HAVE
THEREFORE NUDGED TEMPERATURES UP A FEW DEGREES FOR SOME
LOCATIONS. MODELS BEGIN TO DIFFER QUITE A BIT BY NEXT FRIDAY INTO
NEXT WEEKEND WITH THE NEXT SYSTEM DIVING SOUTH OUT OF CANADA BUT
DO AGREE IN A COOL DOWN. HOWEVER...STILL NO ARCTIC INTRUSIONS IN
SITE. HOOLEY

&&

.AVIATION...

STRONG NORTHWEST WINDS WITH OCCASIONAL GUSTS OF 40 TO 55 MPH CAN
BE EXPECTED ACROSS A LARGE PORTION OF THE AREA TODAY...ESPECIALLY
THIS MORNING INTO EARLY AFTERNOON. A DISTURBANCE DROPPING OUT OF
CANADA WILL BRING PERIODS OF SNOW TO MAINLY CENTRAL AND EAST
PARTS...AND IN THESE AREAS FLIGHT CONDITIONS WILL DROP TO IFR OR
LIFR AT TIMES DUE TO SNOW/BLOWING SNOW. WESTERN LOWER ELEVATIONS
WILL REMAIN MOSTLY VFR...AND THE MOUNTAINS WILL BE OBSCURED IN
SNOW. THE SYSTEM WILL DEPART QUICKLY THIS EVENING...WITH A
TRANSITION TO VFR EVERYWHERE. WINDS WILL SHIFT BACK TO THE SW AND
INCREASE AT KLVM TONIGHT INTO SUNDAY...WITH GUSTS IN EXCESS OF 45
KTS POSSIBLE. JKL

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY SUN     MON     TUE     WED     THU     FRI
-------------------------------------------------------
BIL 034 022/038 024/042 030/042 027/044 027/050 028/040
    9/S 21/N    21/B    22/W    11/B    00/B    01/B
LVM 035 016/033 019/040 028/039 022/042 023/046 026/039
    5/J 21/N    21/B    32/W    11/N    00/B    01/B
HDN 034 017/034 020/037 025/041 021/044 022/046 019/040
    +/S 21/B    21/B    22/W    11/B    10/B    01/B
MLS 033 016/034 017/030 021/037 021/038 017/037 016/033
    +/S 31/E    21/B    33/W    11/B    10/B    01/B
4BQ 035 015/035 015/033 021/040 023/041 023/039 021/036
    +/S 52/O    21/B    33/W    11/B    10/B    01/B
BHK 026 012/032 015/027 018/034 019/034 018/036 016/030
    +/S 41/E    22/S    33/J    21/B    10/B    01/B
SHR 035 016/036 020/040 025/041 021/045 023/051 021/042
    +/S 63/O    41/B    22/W    21/B    00/B    01/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS
      AFTERNOON FOR ZONES 31>33-36-37-58.
     WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING
      FOR ZONE 38.
     WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING
      FOR ZONE 63.
WY...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING
      FOR ZONE 99.
     WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS
      EVENING FOR ZONE 98.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jan 22, 7:59 AM MST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
759 AM MST SAT JAN 22 2011

MTZ028>042-056>058-063>068-WYZ098-099-231500-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
759 AM MST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FAST MOVING WEATHER SYSTEM WILL BRING PERIODS OF SNOW AND STRONG
NORTHWEST WINDS TO THE AREA TODAY. 2 TO 5 INCHES OF SNOW ARE
EXPECTED EAST AND SOUTH OF BILLINGS...WITH GREATER AMOUNTS OVER
THE BIG HORN MOUNTAINS. IN ADDITION TO THE SNOW...GUSTY NORTHWEST
WINDS WITH OCCASIONAL GUSTS OF 45 TO 55 MPH WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW. LOCATIONS IMPACTED BY THE SNOW AND
BLOWING SNOW INCLUDE SHERIDAN...SOUTHERN BIG HORN...ROSEBUD...
FALLON...CARTER...CUSTER AND POWDER RIVER COUNTIES...AS WELL AS
THE JUDITH GAP AREA. SNOW AND BLOWING WILL DIMINISH OVER THE AREA
LATE THIS AFTERNOON AND EVENING. TRAVELERS ARE URGED TO USE EXTRA
CAUTION IF TRAVELING IN THESE AREAS DUE TO REDUCED VISIBILITIES IN
THE SNOW AND BLOWING SNOW. STRONG WIND GUSTS WILL ALSO AFFECT
AREAS NOT RECEIVING ACCUMULATING SNOWFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JKL

In the hours before

Local storm report, Jan 22, 3:14 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
314 PM MST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     NON-TSTM WND GST SHERIDAN                44.79N 106.96W
01/22/2011  M63.00 MPH       SHERIDAN           WY   ASOS

1153 AM     HIGH SUST WINDS  SHERIDAN                44.79N 106.96W
01/22/2011  M44.00 MPH       SHERIDAN           WY   ASOS

            SEVERAL HOURS OF 40+MPH SUSTAINED WINDS.

&&

TWH

Nearby

Wind Advisories in Montana, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.